MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B453
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on (b)(6) 2025 and a barbed suture was used.During the procedure, the suture broke when the surgeon attempted to sew the tissue.Changed to another one to complete the surgery.There were no adverse patient consequences reported.No additional information could be provided.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/22/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One needle-suture piece outside its packaging was received for analysis.Product code sxpp1b453.Additionally, one photo was provided, and it showed one foil packet that pertains to product code sxpp1b453.During the initial inspection of the sample, no breakage suture was observed.Even though the extreme was noted to be cut, these were likely caused by a surgical instrument.Furthermore, body fluids were noted along the length of the suture piece.The other section of the suture was not returned for analysis.In addition, marks that appear to be caused by a surgical instrument were observed on the body needle.This product code sxpp1b453 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As per the condition of the returned sample, the functional test could not be performed.Given the current condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23658360
Report Number2210968-2025-13296
Device Sequence Number15983450
Product Code NEW
UDI-Device Identifier10705031240827
UDI-Public(01)10705031240827(17)260531(10)101LMD
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberSXPP1B453
Device Lot Number101LMD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown